Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 91, NWS North Platte, NE

May 26, 2013Blaine County, Custer County, Loup County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 26, 2013, 9:45 PM CDT for Blaine County, Custer County, Loup County, Nebraska. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2013, 9:45 PM CDT (02:45 UTC)
Expired
May 26, 2013, 10:45 PM CDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Blaine County, NE, Custer County, NE, Loup County, NE

The radar

The North Platte radar (KLNX), 73 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 9:50 PM CDTHAIL 1.56 E Dunning, NE
May 26, 10:08 PM CDTHAIL 11 E Halsey, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 7:33 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2761 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1882 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.2
Supercell composite
16.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WUUS53 KLBF 270245
SVRLBF
NEC009-041-115-270345-
/O.NEW.KLBF.SV.W.0091.130527T0245Z-130527T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT SUN MAY 26 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  LOUP COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1045 PM CDT

* AT 942 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALMERIA...
  AND MOVING EAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
           EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  TAYLOR...SARGENT...CALAMUS RESERVOIR STATE RECREATION AREA...
  HORSESHOE BEND LAKE...DIVIDE HILL...HANNAMON BAYOU CAMPGROUND...
  VALLEY VIEW FLAT CAMPGROUND...NUNDA SHOAL CAMPGROUND...KENT
  DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AND BIG OAK CANYON.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 228 AND 249.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 13 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4159 9923 4174 10009 4175 10026 4208 10027
      4209 9923
TIME...MOT...LOC 0245Z 268DEG 17KT 4190 9952

HAIL...1.75IN
WIND...60MPH

$$

BROOKS
3 follow-up statements
682 
WWUS53 KLBF 270304
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1004 PM CDT SUN MAY 26 2013

NEC009-041-115-270345-
/O.CON.KLBF.SV.W.0091.000000T0000Z-130527T0345Z/
BLAINE NE-CUSTER NE-LOUP NE-
1004 PM CDT SUN MAY 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOUP...
NORTHEASTERN CUSTER AND BLAINE COUNTIES UNTIL 1045 PM CDT...

AT 1000 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR              
                 ALMERIA...EXTENDING WEST TOWARDS HALSEY...AND       
                 MOVING EAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...PUBLIC. PING PONG SIZE HAIL WAS REPORTED 6 MILES EAST OF    
         DUNNING AT 950 PM CDT.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TAYLOR...SARGENT...CALAMUS RESERVOIR STATE RECREATION AREA...
HORSESHOE BEND LAKE...DIVIDE HILL...HANNAMON BAYOU CAMPGROUND...
VALLEY VIEW FLAT CAMPGROUND...NUNDA SHOAL CAMPGROUND...KENT DIVERSION
DAM STATE WILDLIFE MANAGEMENT AREA AND BIG OAK CANYON.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 228 AND 248.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 13 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

&&

LAT...LON 4159 9923 4174 10009 4175 10026 4208 10027
      4209 9923
TIME...MOT...LOC 0303Z 276DEG 14KT 4184 9951

HAIL...1.50IN
WIND...60MPH

$$

BROOKS
424 
WWUS53 KLBF 270334
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1034 PM CDT SUN MAY 26 2013

NEC009-041-115-270345-
/O.CON.KLBF.SV.W.0091.000000T0000Z-130527T0345Z/
BLAINE NE-CUSTER NE-LOUP NE-
1034 PM CDT SUN MAY 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOUP...
NORTHEASTERN CUSTER AND BLAINE COUNTIES UNTIL 1045 PM CDT...

AT 1028 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED NEAR              
                 ALMERIA...EXTENDING WEST THROUGH DUNNING...AND      
                 MOVING EAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...PUBLIC.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TAYLOR...ALMERIA...CALAMUS RESERVOIR STATE RECREATION AREA...
SARGENT...WALWORTH...HORSESHOE BEND LAKE...HANNAMON BAYOU
CAMPGROUND...DIVIDE HILL...VALLEY VIEW FLAT CAMPGROUND...NUNDA SHOAL
CAMPGROUND...KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AND
BIG OAK CANYON.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 228 AND 248.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 13 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4159 9923 4174 10009 4175 10026 4208 10027
      4209 9923
TIME...MOT...LOC 0333Z 276DEG 12KT 4183 9959

HAIL...1.50IN
WIND...60MPH

$$

BROOKS
920 
WWUS53 KLBF 270345
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 PM CDT SUN MAY 26 2013

NEC009-041-115-270355-
/O.EXP.KLBF.SV.W.0091.000000T0000Z-130527T0345Z/
BLAINE NE-CUSTER NE-LOUP NE-
1045 PM CDT SUN MAY 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR LOUP...NORTHEASTERN CUSTER AND
BLAINE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.

LAT...LON 4159 9923 4174 10009 4175 10026 4208 10027
      4209 9923
TIME...MOT...LOC 0345Z 276DEG 12KT 4183 9954

$$

BROOKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:44 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 26, 7:44 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT SUN MAY 26 2013

.SYNOPSIS...
ISSUED AT 315 PM CDT SUN MAY 26 2013

A DEEP UPPER LEVEL LOW...CURRENTLY ACROSS THE NORTH PACIFIC...WILL
MIGRATE SLOWLY EAST THROUGH THE PACIFIC NORTHWEST AND INTO THE NRN
PLAINS THIS WEEK. A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH
THE FCST AREA WEDNESDAY NIGHT OR THURSDAY. SEVERE WEATHER IS
POSSIBLE TODAY THROUGH WEDNESDAY AS LOW PRESSURE REMAINS QUASI
STATIONARY ACROSS ERN COLORADO AND FOCUSES...MOSITURE...WARM AIR
ADVECTION AND DRY.

&&

.UPDATE...
ISSUED AT 743 PM CDT SUN MAY 26 2013

UPDATED FORECAST TO INCLUDE TORNADO WATCH FOR NORTH CENTRAL NEBRASKA.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 315 PM CDT SUN MAY 26 2013

TONIGHT AND MONDAY...CONVECTION LATE THIS AFTERNOON INTO THE
EVENING TONIGHT...THEN LOW CLOUDS FOG DEVELOPMENT TOWARD MORNING
REMAIN FORECAST ISSUES FOR THE SHORT TERM. WEAK COLD FRONT
ANALYZED FROM SOUTHWEST NEBRASKA SOUTHWARD INTO NW KS AND ERN CO.
WARM FRONT EXTENDS FROM SW INTO SC NEBRASKA WITH INVERTED TROUGH
NORTHWARD INTO SD. NUMEROUS OUTFLOW BOUNDARIES SHOW IN THE HAND
ANALYSIS AS WELL.

QUITE A VARIED RANGE OF SHORT TERM MODEL SOLUTIONS FOR THIS EVENING
AS HRRR AND HIRES ARW SUGGEST NOTHING ORGANIZED WILL DEVELOP SOUTH
OF I80 CORRIDOR...BUT DEVELOP A MCS ACROSS THE SANDHILLS IN THE
HIGHWAY 2 VCNTY AND MOVE IT EASTWARD OVERNIGHT. THE NAM /AND HIRES
NMM/ AS WELL AS GFS SUGGEST TWO AREAS OF DEVELOPMENT...THE FIRST IN
SIMILAR AREAS TO THE PREVIOUSLY MENTIONED MODELS /SANDHILLS/ AND A
SECOND IN THE VCNTY OF THE WARM FRONT WHICH ORGANIZES INTO A MCS AND
MOVES SOUTHEAST. FCST WILL GO WITH THE IDEA THAT TO SOME DEGREE BOTH
GROUPS OF SOLUTIONS HAVE REALISTIC POSSIBILITIES BASED ON BETTER DEEP
LAYER SHEAR ACROSS THE NORTH WHICH SHOULD ALLOW FOR A BETTER
ORGANIZATION ONCE DEVELOPMENT OCCURS IN THE SANDHILLS BY EVENING.
LOW LEVEL LAPSE RATES IN THIS AREA HOWEVER ARE NOT THE BEST AS WOULD
BE EXPECTED NORTH OF THE WARM FRONT...AND ALSO BELIEVE AIR MASS IS
STILL SOMEWHAT INFLUENCED IN THE LOW LAYERS AS A RESULT OF THE
OUTFLOW THAT WAS EVIDENT EARLIER THIS MORNING. LARGE HAIL STILL A
POSSIBILITY HERE THOUGH WITH VERY STEEP MID LEVEL LAPSE RATES...EVEN
IF STORMS ARE ELEVATED WHICH SEEMS LIKELY IN THIS AREA.

FURTHER SOUTH...LOW LEVEL LAPSE RATES ARE STEEPEST ACROSS ERN CO AND
NW KS AND HAVE SURGED EWD AHEAD OF LEE SFC LOW IN NW KS. GOOD
THETA-E ADVECTION NORTHEAST OF THIS AREA SHOULD ALLOW DEVELOPMENT IN
THIS AREAS AS WELL...THOUGH COVERAGE REMAINS IN QUESTION. SPC
MESOANALYSIS INDICATES SOME CAP STILL PRESENT HERE AND SINCE LARGE
SCALE FORCING IS BEST FURTHER NORTH THE EXTENT OF CAP EROSION IS
ALSO IN QUESTION. WOULD LIKE TO SEE BETTER SFC CONVERGENCE IN THESE
LOCATIONS TO BE MORE CERTAIN ABOUT INITIATION. IF SFC BASED
DEVELOPMENT DOES OCCUR SVR POTENTIAL WILL BE HIGH AS VERY GOOD ML
CAPE IS IN PLACE. THEREFORE...FCST INCLUDES POPS IN THESE AREAS BASED ON
PREVIOUS THINKING.

THE LAST FEW NIGHTS HAS SEEN A TENDENCY TO DEVELOP LOW CLOUD BEHIND
OUTFLOW BOUNDARIES TWD DAYBREAK AND BELIEVE THAT SHOULD BE THE CASE
ONCE AGAIN MONDAY MORNING. DEPICTING LOCATIONS IS DIFFICULT BUT
FAVORED AREAS EAST OF HIGHWAY 61 SEEM MOST LIKELY AND HAVE TRENDED
THE FCST THAT WAY. EVENTUAL HIGH TEMPS WILL BE HIGHLY DEPENDENT ON
THESE LOW CLOUD DEVELOPMENT AS WELL...BUT AS WITH THE LAST FEW DAYS
AFTERNOON MIXING SHOULD ALLOW 80S MOST PLACES.

CONVECTION AGAIN POSSIBLE MONDAY AFTERNOON. MODELS SUGGESTING UPPER
TROUGH WILL CONTINUE TO MOVE EASTWARD AND SHOULD ALLOW FOR A MORE
SOUTHERN LOCATION OF SFC FEATURES ONCE CONVECTIVE DEBRIS GIVES WAY.
SOMEWHAT BETTER UPPER PV ANOMALY LOOKS TO SWING OUT ONTO THE PLAINS
BY LATE AFTERNOON MONDAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 315 PM CDT SUN MAY 26 2013

SFC LOW PRESSURE WILL REMAIN TUCKED ACROSS ERN COLO FOCUSING
MOISTURE...DRY AIR AND WARM AIR ADVECTION ACROSS WRN AND NCNTL NEB.
THE SFC LOW WILL GRADUALLY DEEPEN TO AROUND 992 MB BY TUESDAY AND
CONTINUING NEAR 992 MB THROUGH WEDNESDAY. A PACIFIC FRONT SHOULD
MOVE INTO WRN NEB LATE WEDNESDAY. THROUGH WEDNESDAY...500 MB HEIGHTS
WILL GRADUALLY FALL WHILE H700 MB TEMPS REMAIN NEAR STEADY AT
10C-12C. WIND SHEAR APPEARS TO GRADUALLY INCREASE SUPPORTING A
SLIGHT INCREASE IN BULK SHEAR. NEARLY ALL OF THE FCST AREA HAS BEEN
OUTLOOKED FOR SEVERE WEATHER BY SPC THROUGH WEDNESDAY. ALL
CONVECTION WHICH DEVELOPS TONIGHT THROUGH WEDNESDAY WILL HAVE A
LARGE IMPACT ON SUBSEQUENT STORM DEVELOPMENT AS RAIN COOLED OUTFLOW
DEVELOPS AND SETS UP FOCUS FOR SUCCEEDING STORM DEVELOPMENT. THUS THE
LOCATION OF HIGHEST POPS IS HIGHLY CONDITIONAL. A MULTI MODEL BLEND
WAS USED FOR POPS AND CAPPED AT 40 PERCENT. A SIMILAR STRATEGY WAS
USED FOR QPF. IN GENERAL NRN AND WRN NEB APPEAR MORE FAVORABLE FOR
STORM DEVELOPMENT THAT THE SOUTHWEST WHERE 700 MB WARM AIR ADVECTION
WILL OFTEN CAP THE ATMOSPHERE.

A SERIES OF PERTURBATIONS WILL CONTINUE TO EJECT FROM THE UPPER LOW
ACROSS THE NRN PACIFIC. THESE DISTURBANCES WILL MOVE THROUGH SD AND
NEB TRIGGERING STORM DEVELOPMENT. IN TIME THE UPPER LEVEL WILL BUILD
SOUTHEAST THROUGH PACIFIC NORTHWEST AND NRN ROCKIES. FALLING HEIGHTS
SHOULD MAINTAIN STEEP LAPSE RATES AND AN EML CONDUCIVE FOR STORM
DEVELOPMENT. AS LONG AS THE PACIFIC FRONT REMAINS WEST OF THE FCST
AREA...MOISTURE AND WARM AIR ADVECTION SHOULD CONTINUE PROVIDING
FUEL FOR STORM DEVELOPMENT.

WITH THE PERSISTENT MOISTURE ADVECTION...K INDICES INCREASE TO 40C
OR GREATER IN THE NAM AND GFS MODELS. THIS ALONG WITH THE FACT THAT
VERY HEAVY RAINFALL TOTALS HAVE OCCURRED FROM STORMS THIS LAST TWO
DAYS...SUGGEST SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL.

WEDNESDAY NIGHT THROUGH MONDAY MORNING...
THE PACIFIC FRONT WILL LIKELY CROSS THE FCST AREA WEDNESDAY
NIGHT...EARLY THURSDAY AT THE LATEST. THIS WILL SHUNT LOW LEVEL
MOISTURE EAST OF THE FCST AREA. H500 MB TEMPS FALL TO AROUND -18C
WHICH WOULD CONTINUE TO SUPPORT SHOWERS AND THUNDERSTORMS. THE
MODELS ARE IN GOOD AGREEMENT THAT AN UPPER LEVEL LOW WILL CIRCULATE
THROUGH THE NRN AND CNTL PLAINS. ALTHOUGH THE COLD CORE WILL LIKELY
CENTER ACROSS ND/SD...THERE SHOULD BE ENOUGH COLD AIR ALOFT ACROSS
THE FCST AREA TO DESTABILIZE THE ATMOSPHERE THURSDAY AND
FRIDAY...PERHAPS EVEN SATURDAY.

FCST MAX TEMPS WILL RISE INTO THE 60S AND 70S BEHIND THE FRONT
THURSDAY THROUGH MONDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 659 PM CDT SUN MAY 26 2013

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN NEBRASKA THIS
EVENING. STRONG CAP IN PLACE AND NOT A GOOD TRIGGER MECHANISM. VFR
CEILINGS AND VISIBILITIES EXPECTED. HAVE INCLUDED A TEMPO GROUP
FOR THUNDERSTORMS AT BOTH KVTN AND KLBF. CONFIDENCE NOT HIGH THAT
THESE WILL DEVELOP. EAST WINDS OVER NIGHT WITH STRATUS AND MVFR
CEILINGS DEVELOPING AFTER 2706Z. THESE STRATUS WILL HOLD ON
THROUGH THE MORNING BEFORE LIFTING INTO VFR THROUGH THE AFTERNOON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...POWER
SYNOPSIS...CDC
SHORT TERM...JWS
LONG TERM...CDC
AVIATION...POWER
Hazardous weather outlook, May 26, 3:34 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CDT SUN MAY 26 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-272045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
334 PM CDT SUN MAY 26 2013 /234 PM MDT SUN MAY 26 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING INTO
TONIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN
SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...ALTHOUGH ISOLATED TORNADOES WILL BE POSSIBLE THIS EVENING.

AN AREA OF LOW PRESSURE ACROSS FAR SOUTHWEST NEBRASKA...WITH A
WARM FRONT EXTENDING ACROSS SOUTHERN NEBRASKA...WILL BE THE FOCUS
AREAS FROM THUNDERSTORM DEVELOPMENT TONIGHT. IN
ADDITION...THUNDERSTORMS MAY ALSO DEVELOP ACROSS PORTIONS OF
WESTERN NEBRASKA AND MOVE INTO THE NORTHERN PORTION OF THE STATE
OVERNIGHT. A VERY UNSTABLE ATMOSPHERE IS IN PLACE ACROSS THE
AREA...THEREFORE ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO BECOME SEVERE AND MAY DO SO QUICKLY. A FEW STORMS MAY
PRODUCE HEAVY RAIN AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE ACTIVE WEATHER PATTERN WILL CONTINUE INTO MID WEEK AS A SLOW
MOVING UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE NORTHERN
ROCKIES. THIS PATTERN WILL BE FAVORABLE FOR THUNDERSTORM
DEVELOPMENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA NEARLY
EVERYDAY. WITH PLENTY OF LOW LEVEL MOISTURE REMAINING IN PLACE
ACROSS THE AREA...SEVERE THUNDERSTORMS WILL BE POSSIBLE
MONDAY...TUESDAY AND WEDNESDAY AS WELL. LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Local storm report, May 26, 8:28 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             14 NE DUNNING           41.97N 99.91W
05/26/2013  E1.50 INCH       BLAINE             NE   PUBLIC

&&

SNIVELY
Local storm report, May 26, 8:36 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             E WESTERVILLE           41.40N 99.39W
05/26/2013  E3.00 INCH       CUSTER             NE   TRAINED SPOTTER

&&

SNIVELY
Local storm report, May 26, 8:51 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     FUNNEL CLOUD     7 E WESTERVILLE         41.40N 99.25W
05/26/2013                   CUSTER             NE   STORM CHASER

            THE FUNNEL REACHED HALFWAY TO THE GROUND BEFORE
            DISSIPATING.

&&

SNIVELY
Local storm report, May 26, 9:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
926 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             8 NE ELSMERE            42.24N 100.07W
05/26/2013  E1.00 INCH       BROWN              NE   PUBLIC

&&

SNIVELY
Local storm report, May 26, 9:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             4 N BREWSTER            42.00N 99.87W
05/26/2013  E1.75 INCH       BLAINE             NE   PUBLIC

&&

MARTIN
Local storm report, May 26, 9:32 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             ONEILL                  42.46N 98.65W
05/26/2013  E1.00 INCH       HOLT               NE   911 CALL CENTER

            MOST STONES WERE AROUND PEA SIZE BUT A FEW LARGER STONES
            FELL... UP TO QUARTER SIZE.

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:42 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown48 min
May 26, 8:01 PM CDTSevere Thunderstorm WarningLBFCuster44 min
May 26, 8:03 PM CDTTornado WarningLBFBlaine42 min
May 26, 8:26 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry49 min
May 26, 8:43 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Loup, Rock62 min
May 26, 8:44 PM CDTTornado WarningLBFCuster31 min
May 26, 8:48 PM CDTSevere Thunderstorm WarningLBFHolt42 min
May 26, 9:10 PM CDTTornado Warning Tornado observedLBFBlaine, Custer, Loup50 min
May 26, 9:38 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt52 min
May 26, 11:53 PM CDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup52 min
May 27, 5:04 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden56 min
May 27, 6:46 PM CDTSevere Thunderstorm WarningLBFSheridan59 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.